Alert archive / Illinois / Special Weather Statements in 2018
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 7, 2018, 2:29 AM CDT for Greene County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 2:29 AM CDT (07:29 UTC)
- Expired
- Aug 7, 2018, 3:15 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
County Greene County, IL
The radar
The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3036 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.4
The text
As transmitted.
410 WWUS83 KLSX 070729 SPSLSX Special Weather Statement National Weather Service St Louis MO 229 AM CDT TUE AUG 7 2018 ILZ058-070815- Greene IL- 229 AM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 315 AM CDT... At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near White Hall, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... White Hall, Roodhouse, Athensville, Patterson, Hillview, Walkersville and Barrow. LAT...LON 3952 9015 3941 9015 3937 9056 3952 9056 TIME...MOT...LOC 0729Z 258DEG 34KT 3946 9049 $$ Maples
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:00 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 11:00 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1100 PM CDT Mon Aug 6 2018 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 327 PM CDT Mon Aug 6 2018 Primary concern for tonight and Tuesday will be on convective trends. Isolated to scattered diurnal activity should continue into early this evening, primarily across portions of southeast and east-central Missouri as well as southwest Illinois. Some CAMs are hinting at additional development along a remnant outflow boundary across northeast Missouri and west-central Illinois by early evening. If this convection were to develop, it would slide southeastward affecting east-central Missouri and south-central Illinois by late this evening. A few storms through early tonight may be strong to severe, with strong gusty winds the primary threat. There currently is very steep low-level lapse rates and high downdraft CAPE values as evidenced by latest SPC mesoanalysis. In addition, fairly benign cores earlier this afternoon have already produced weak microburst signatures with wind gusts in the 25-35 miles per hour range. Actual synoptic cold front will be nearing far northern sections of the forecast area late tonight and should provide the focus for additional thunderstorm development as low-level jet strengthens. However, low- level forcing for ascent does not appear too strong/focused so unsure of how widespread activity will be overnight tonight. Low-level jet is forecast to veer after midnight tonight, so expecting any convection that does form to slide at least slowly southward through dawn. Even more uncertainty with evolution of convection during the day on Tuesday, and much will depend on coverage/location of storms during the morning hours. Cold front will continue a very slow push to the south on Tuesday, so appears chances of storms will continue throughout the day. A few storms may be strong to severe across the area, especially within any areas that are able to destabilize sufficiently. With expectation that morning storms will be just north of I-70 corridor, best guess on where highest instability will reside during the afternoon hours would be parts of southeast Missouri and southwest Illinois. Temperatures on Tuesday should be heavily modulated by clouds/precipitation. Because of this increase in overall cloud cover and the possibility of more widespread shower/thunderstorm activity, temperatures should be quite a bit cooler than that experienced today. Forecast highs range from the mid to upper 80s across most of the forecast area, which is more in line with normals for the first week of August. Gosselin .LONG TERM... (Tuesday Night through Next Monday) Issued at 327 PM CDT Mon Aug 6 2018 Cold front is expected to fully clear the CWA early on Wednesday. Slightly drier and cooler air will slowly filter into the region behind this boundary. Highest chances for storms will reside across portions of southeast Missouri and southwest Illinois Tuesday night into early Wednesday. Much of the region should then be dry through Thursday night. A secondary cold front is expected to move through the bi-state region on Friday beneath northwest flow aloft. This feature will bring a chance of thunderstorms to parts of the area, mainly for Friday afternoon and evening. This front, like its predecessor, also looks to move very slowly equatorward through early this weekend. Therefore have additional chances for storms on Saturday mostly across southeast Missouri and southwest Illinois. Cutoff low pressure is forecast to develop at mid/upper levels this weekend across the Great Lakes. A shortwave trough is expected to rotate cyclonically around this cyclone into western Illinois on Sunday, bringing a slight chance of showers and thunderstorms. Temperatures are forecast to be near normal for the duration of the extended forecast. Warmest days should be on Thursday and Friday ahead of the secondary cold front with highs in the upper 80s to low 90s. Temperatures topping out in the mid to upper 80s are then favored for this weekend into next Monday. Gosselin && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1047 PM CDT Mon Aug 6 2018 Cold front extending from near UIN west-southwest through MCI will move slowly south-southeastward through our area late tonight and Tuesday. A line of convection across north central MO will move eastward into UIN and COU late tonight and may eventually make it into the St Louis metro area by early morning. Another round of convection is expected Tuesday afternoon into the early evening across the St Louis metro area as the cold front moves through this area. Prevailing mid-high level cloudiness late tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly late tonight and Tuesday morning, veering around to a west-northwest direction after fropa Tuesday afternoon and evening, albeit variable at times near outflow boundaries. SPECIFICS FOR KSTL: Cold front extending from near UIN west-southwest through MCI will move slowly south-southeastward through our area late tonight and Tuesday. A line of convection across north central MO will move eastward and may eventually make it into the St Louis metro area by early morning. Another round of convection is expected Tuesday afternoon into the early evening as the cold front moves through STL. Prevailing mid-high level cloudiness late tonight and Tuesday outside of the convection. Surface wind will be mainly southwesterly late tonight and Tuesday morning, veering around to a west-northwest direction after fropa Tuesday afternoon and evening, albeit variable at times near outflow boundaries. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 6, 3:38 PM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 338 PM CDT Mon Aug 6 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 338 PM CDT Mon Aug 6 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Thunderstorms are likely overnight tonight, mainly for portions of northeast Missouri and west-central Illinois. A few of these storms may be strong to severe with damaging winds the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are likely for much of the area on Tuesday. A few of the storms could be strong to severe with damaging winds and large hail the primary threats. The chance of thunderstorms continues for parts of the area Tuesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Gosselin
In the hours before
Local storm report, Aug 7, 1:07 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND GST 1 WSW VANDALIA 39.30N 91.51W
08/07/2018 M50 MPH AUDRAIN MO MESONET
MISSOURI MESONET STATION.
&&
TILLYSpecial weather statement, Aug 7, 1:24 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service St Louis MO
124 AM CDT TUE AUG 7 2018
ILZ058-098-099-MOZ036-052-061-070730-
Calhoun IL-Greene IL-Jersey IL-Pike MO-St. Charles MO-Lincoln MO-
124 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN...SOUTHERN GREENE AND
JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHERN ST. CHARLES...
EASTERN LINCOLN COUNTIES IN EAST CENTRAL MISSOURI AND SOUTHEASTERN
PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 230 AM CDT...
At 123 AM CDT, Doppler radar was tracking a strong thunderstorm near
Elsberry, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Alton, Jerseyville, Elsberry, St. Paul, Moscow Mills, Carrollton,
Brighton, Winfield, Hardin, Grafton, Elsah, West Alton, Portage Des
Sioux, Fountain N' Lakes, Chain of Rocks, Old Kane, Orchard Farms,
Kemper, Flint Hill and Kane.
This also includes Pere Marquette State Park.
LAT...LON 3929 9015 3900 9015 3900 9027 3892 9028
3891 9023 3889 9020 3888 9016 3886 9015
3885 9015 3885 9026 3889 9030 3889 9033
3886 9034 3888 9093 3931 9088
TIME...MOT...LOC 0623Z 273DEG 46KT 3912 9081
MaplesLocal storm report, Aug 7, 1:33 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND GST 3 SSW MOSCOW MILLS 38.90N 90.93W
08/07/2018 M42 MPH LINCOLN MO MESONET
MISSOURI MESONET STATION.
&&
TILLYSpecial weather statement, Aug 7, 1:39 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service St Louis MO
139 AM CDT TUE AUG 7 2018
MOZ036-052-070730-
Pike MO-Lincoln MO-
139 AM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY IN EAST
CENTRAL MISSOURI AND CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI
UNTIL 230 AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eolia, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bowling Green, Louisiana, Elsberry, Eolia, Clarksville, Tarrants,
Silex, Paynesville, Whiteside, Annada, Edgewood, St. Clement, Cyrene,
Ashley and New Hope.
LAT...LON 3947 9106 3944 9103 3941 9095 3938 9092
3934 9084 3925 9073 3915 9071 3912 9069
3913 9124 3950 9122 3950 9107
TIME...MOT...LOC 0638Z 276DEG 42KT 3929 9110
MaplesLocal storm report, Aug 7, 1:51 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
151 AM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND DMG 1 SSE BOWLING GREEN 39.32N 91.19W
08/07/2018 PIKE MO TRAINED SPOTTER
SEVERAL TREES AND TREE LIMBS BLOWN DOWN.
&&
MABSpecial weather statement, Aug 7, 2:29 AM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 229 AM CDT TUE AUG 7 2018 ILZ058-070815- Greene IL- 229 AM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENE COUNTY UNTIL 315 AM CDT... At 229 AM CDT, Doppler radar was tracking a strong thunderstorm near White Hall, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... White Hall, Roodhouse, Athensville, Patterson, Hillview, Walkersville and Barrow. LAT...LON 3952 9015 3941 9015 3937 9056 3952 9056 TIME...MOT...LOC 0729Z 258DEG 34KT 3946 9049 Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:18 PM CDT | Special Weather Statement | LSX | Osage | 42 min |
| Aug 6, 11:32 PM CDT | Special Weather Statement | LSX | Audrain, Monroe, Shelby | 43 min |
| Aug 6, 11:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 49 min |
| Aug 7, 12:21 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 54 min |
| Aug 7, 12:47 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike, Warren | 43 min |
| Aug 7, 1:39 AM CDT | Special Weather Statement | LSX | Pike | 51 min |
| Aug 7, 1:45 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 33 min |
| Aug 7, 1:53 PM CDT | Special Weather Statement | LSX | Iron, Reynolds | 52 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | LSX | Washington | 44 min |
| Aug 7, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 45 min |
| Aug 7, 6:43 PM CDT | Special Weather Statement | LSX | Gasconade | 47 min |
| Aug 7, 1:24 AM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 66 min |
Nearby
Special Weather Statements in Illinois, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.